Volume 9, Issue 4
Tricks of the Trade
In and Out
Download This Issue
Staff and Contributors
Stable Distributions in Mathematica
 P. Levy, Calcul des Probabilites, Paris: Gauthier-Villars, 1925.
 J. P. Nolan, Stable Distributions: Models for Heavy Tailed Data, Boston: Birkhauser, 2005. Chapter 1 provides a good introduction and is available at the American University Stable website academic2.american.edu/~jpnolan/stable/stable.html.
 B. B. Mandelbrot, "The Variation of Certain Speculative Prices," Journal of Business, 36(4), 1963 pp. 394-419.
 B. B. Mandelbrot, "Correction of an Error in "The Variation of Certain Speculative Prices" (1963)," Journal of Business, 45(4), 1972 pp. 542-543.
 B. B. Mandelbrot, Fractals and Scaling in Finance: Discontinuity, Concentration, Risk, New York: Springer-Verlag, 1997.
 C. Rose and M. D. Smith, Mathematical Statistics with Mathematica, Springer Texts in Statistics, New York: Springer-Verlag, 2002.
 J. P. Nolan, "Numerical Calculation of Stable Densities and Distribution Functions," Communications in Statistics-Stochastic Models, 13(4), 1997 pp. 759-774.
 J. M. Chambers, C. L. Mallows, and B. W. Stuck, "A Method for Simulating Stable Random Variables," Journal of the American Statistical Association, 71(354), 1976 pp. 340-344.
 S. T. Rachev and S. Mittnik, Stable Paretian Models in Finance, New York: John Wiley, 2000.
 J. P. Nolan, "Stable MathLink Package," (Mar 18, 2005) www.robustanalysis.com.
 V. M. Zolotarev, "One-Dimensional Stable Distributions," Translation of Mathematical Monographs, Vol. 65, American Mathematical Society, 1986. (Translation of the original 1983 Russian).
About Mathematica | Download Mathematica Player
© Wolfram Media, Inc. All rights reserved.